Ohio, 2022Damaging Wind in Ohio, July 5, 2022
July 5, 2022 · NWS IWX · 1 event in 1 county or zone
As severe thunderstorms exited northeast Indiana, they produced at least one instance of thunderstorm wind damage in Van Wert County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As severe thunderstorms exited northeast Indiana, they produced at least one instance of thunderstorm wind damage in Van Wert County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 5, 5:54 PM EST, 2 hours 13 minutes earlier.
Area forecast discussion, Jul 5, 5:54 PM EST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
654 PM EDT Tue Jul 5 2022
.SYNOPSIS...
Issued at 305 PM EDT Tue Jul 5 2022
Chances for on and off showers and thunderstorms will continue
into at least Friday with some severe weather possible each day.
Warm temperatures will continue into Friday as well with
high in the 80s to 90s in addition to higher humidity.
&&
.SHORT TERM...(This Evening through Wednesday)
Issued at 305 PM EDT Tue Jul 5 2022
Morning convection continued to dissipate into the midday time frame
helping to point towards the possibility that clouds dissipate into
the afternoon. The remnant convergent boundary that served as a
focus for morning storms will continue to slowly shift southwest.
Should we see some recovery, the ultimate position of that boundary
will be key to sparking evening thunderstorms as they could form
along it and the better instability will reside south of it. As
such, the HRRR brings instability back into the area allowing for
some afternoon recovery and for some storms to form likely along the
morning boundary. Minimal shear will be around to help sustain
storms, but mid level lapse rates surpassing 6.5-7 C/km has been
able to enter into the area behind the morning storms and, should
the storms get tall enough, this would help to at least allow for
hail as a threat from any afternoon thunderstorm cell that forms.
Models also indicate that some DCAPE will be present for storms to
work with, which would make wind damage a threat. However, DCAPE
would become a lesser factor if we aren't able to dry out the column
some. Areas from Kosciusko to Allen, IN county will need to be
watched closely in the short term for heavy rain especially if more
training of storms occur. A moist atmospheric column, as evidenced
by the around 2 inch PWATs and columnar dew points will help make
heavy rain a threat with any thunderstorms that form. Additionally,
we'll need to watch remnant forcing from convection across the
Northern and Central Plains for a late night/early Wednesday arrival
to the area. This would allow for another chance at showers and
thunderstorms with wind and heavy rain as the main threat. It'll
remain a muggy night tonight with 70 degree dew points and
temperatures at or a little warmer than that reading depending on
the coverage of rain/clouds.
Still continuing to see the boundary sag southward on Wednesday with
a chance for showers and thunderstorms south of that boundary,
generally south of US-30. Cooler and less humid conditions will be
possible north of the boundary in Hillsdale county. Again, wind
damage and heavy rain continue to be the main thunderstorms threats
with the moist atmospheric column, potential for training storms
along the boundary all within a microburst type set up without
substantial shear.
&&
.LONG TERM...(Wednesday Night through Tuesday)
Issued at 305 PM EDT Tue Jul 5 2022
Continued chances for showers and thunderstorms occur Thursday with
70 degree dew points and highs in the 80s as the boundary nearby on
Wednesday pivots north some.
Models then begin to diverge on Friday about when to bring the front
down into the area and provide cooler temperatures and a relief to
humidity. Could see the relief wait one more day depending on the
orientation of the boundary.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 649 PM EDT Tue Jul 5 2022
Storms have rapidly developed just east of KSBN and should
continue ESE away from the airport. Satellite showing bands of
agitated cu south of these storms but so far development has been
suppressed. Increasing low level flow and approaching wave should
spark of expanding convection across the area, more limited for
the first few hours and then expanding more with time after 3 or
4Z. Monitoring upstream convection across IL, WI and IA that will
pose a threat for more impacts to both sites overnight, but how
these storms will evolve is a bit more unclear right now. TAFs
have been hit a bit more aggressive at both sites with amendments
likely over the next several hours. Flight conditions will likely
deteriorate once convection gets going, but for now have left
conservative.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Heat Advisory until 10 PM EDT /9 PM CDT/ this evening for INZ003-
004-008-009-012>018-020-022>027-032>034.
MI...Heat Advisory until 10 PM EDT this evening for MIZ077.
OH...Heat Advisory until 10 PM EDT this evening for OHZ004-005-015-
016-024-025.
LM...NONE.
&&
SYNOPSIS...Roller
SHORT TERM...Roller
LONG TERM...Roller
AVIATION...Fisher
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Jul 5, 2:23 PM EST, 5 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
323 PM EDT Tue Jul 5 2022
INZ005>007-MIZ078>081-OHZ001-002-061930-
Elkhart-Lagrange-Steuben-Cass MI-St. Joseph MI-Branch-Hillsdale-
Williams-Fulton OH-
323 PM EDT Tue Jul 5 2022
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...This afternoon and tonight.
There are chances for thunderstorms into tonight. Some of these
storms could be strong to severe. Damaging wind, heavy rain, and
perhaps hail up to 1 inch in diameter will be the primary threats in
the strongest storms.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There are daily chances for thunderstorms Tuesday into Saturday.
Storms Wednesday and Wednesday evening could be strong to severe,
with damaging wind, large hail, and heavy rain as the primary
threats. Localized flooding is possible in areas that see the most
rain into tonight.
Heat indices in the 90s to near 100 are expected again on Wednesday,
with the highest values along and south of highway 30.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
INZ003-004-008-009-012>018-020-022>027-032>034-MIZ077-OHZ004-005-015-
016-024-025-061930-
La Porte-St. Joseph IN-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-Wabash-
Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
323 PM EDT Tue Jul 5 2022 /223 PM CDT Tue Jul 5 2022/
...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT /9 PM CDT/ THIS EVENING...
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
There are chances for thunderstorms into tonight. Some of these
storms could be strong to severe. Damaging wind, heavy rain, and
perhaps hail up to 1 inch in diameter will be the primary threats in
the strongest storms.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There are daily chances for thunderstorms Wednesday into Saturday.
Storms Wednesday and Wednesday evening could be strong to severe,
with damaging wind, large hail, and heavy rain as the primary
threats. Localized flooding is possible in areas that see the most
rain today into tonight.
Heat indices in the 90s to near 100 are expected again on Wednesday,
with the highest values along and south of highway 30.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
LMZ043-046-061930-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
323 PM EDT Tue Jul 5 2022
This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.
.DAY ONE...This afternoon and tonight.
There are chances for thunderstorms into tonight. Some of these
storms could be strong to severe. Damaging wind, heavy rain, and
perhaps hail up to 1 inch in diameter will be the primary threats in
the strongest storms.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There are daily chances for thunderstorms Wednesday through
Saturday. Storms Wednesday into Wednesday evening could be strong to
severe, with damaging wind, large hail, and heavy rain as the
primary threats.
High temperatures Wednesday will be in the upper 80s and low 90s,
with heat indices around 100 degrees.
In the hours before
Local storm report, Jul 5, 7:37 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
837 PM EDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TSTM WND GST 4 S ARI 41.21N 85.25W
07/05/2022 E60 MPH ALLEN IN PUBLIC
WIND GUSTS OF 55 TO 60 MPH.
&&
LWFLocal storm report, Jul 5, 7:38 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
838 PM EDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM TSTM WND GST 3 S FORT WAYNE 41.03N 85.15W
07/05/2022 E70 MPH ALLEN IN TRAINED SPOTTER
TRAINED SPOTTER SOUTH SIDE FORT WAYNE,
ESTIMATED 70 MPH GUSTS, WALL CLOUD FORMING
NORTH.
&&
PBMLocal storm report, Jul 5, 7:49 PM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
849 PM EDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM FLASH FLOOD 1 ENE WALLEN 41.17N 85.16W
07/05/2022 ALLEN IN PUBLIC
REPORT FROM MPING: RIVER/CREEK OVERFLOWING;
CROPLAND/YARD/BASEMENT FLOODING.
&&
LWFLocal storm report, Jul 5, 7:51 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
851 PM EDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM HAIL 5 N NEW HAVEN 41.14N 85.03W
07/05/2022 U0.50 INCH ALLEN IN PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0840 PM TSTM WND DMG 2 WSW LEO-CEDARVILLE 41.20N 85.06W
07/05/2022 ALLEN IN PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN.
0831 PM TSTM WND DMG 3 SE HUNTERTOWN 41.20N 85.12W
07/05/2022 ALLEN IN PUBLIC
REPORT FROM MPING: TREES UPROOTED OR
SNAPPED; ROOF BLOWN OFF.
0823 PM TSTM WND DMG 1 E WALLEN 41.15N 85.14W
07/05/2022 ALLEN IN PUBLIC
&&Local storm report, Jul 5, 8:03 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
903 PM EDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 1 SSE NEW HAVEN 41.06N 85.02W
07/05/2022 ALLEN IN BROADCAST MEDIA
LARGE PARTIALLY ROTTEN TREE LIMB BROKEN IN
NEW HAVEN.
&&
LWFLocal storm report, Jul 5, 8:05 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
905 PM EDT TUE JUL 5 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG 2 SSW FORT WAYNE 41.05N 85.15W
07/05/2022 ALLEN IN BROADCAST MEDIA
TREES DOWN ON SOUTH WAYNE AVE. TIME
ESTIMATED FROM RADAR.
&&
LWFThunderstorm Wind, Van Wert
- When
- July 5, 8:07 PM EST to 8:08 PM EST
- Where
- Van Wert County, 2.09 mi NW of Convoy
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 40.940, -84.730
A large tree was downed and shingles were blown off a roof.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in South Dakota, July 5, 20222 deaths · $682,000 · 1 in hail · 55 events
- Tornado and Hail in Montana, July 5 to 9, 2022$200,000 · EF0 · 89 events
- Hail and Damaging Winds in Nebraska, July 5 to 6, 2022$2.1 million · 1.75 in hail · 7 events
- Tornadoes and Damaging Winds in Maryland, July 5, 2022$309,000 · EF1 · 6 events
- Damaging Winds in Iowa, July 5, 2022$346,000 · 78 kt wind · 8 events
- Tornado and Damaging Winds in Virginia, July 5, 2022$73,000 · EF1 · 16 events
- Flash Flooding and Damaging Winds in Indiana, July 5, 2022$128,000 · 61 kt wind · 24 events
- Flash Flood and Damaging Wind in Minnesota, July 5, 2022$301,000 · 2 events
- Flash Flood and Damaging Wind in South Carolina, July 5 to 6, 2022$300,000 · 50 kt wind · 2 events
- Damaging Winds in North Carolina, July 5, 20224 injured · $20,000 · 55 kt wind · 16 events
- Flash Flood in Iowa, July 5, 2022$185,000 · 1 event
- Flash Flooding and Hail in Minnesota, July 5, 2022$112,000 · 2.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1048080.